Arkiv för Matematik

A new example of a uniformly Levi degenerate hypersurface in C3

Hervé Gaussier and Joël Merker

Full-text: Open access


We present a homogeneous real analytic hypersurface in C3, two-nondegenerate, uniformly Levi degenerate of rank one, with a seven-dimensional CR automorphism group such that the isotropy group of each point is two-dimensional and commutative. The classical tube ΓC over the two-dimensional real cone in R3 is also homogeneous and has a seven-dimensional CR automorphism group. However, our example is not biholomorphic to the tube over the real cone, because the two-dimensional isotropy groups of ΓC are, in contrast, noncommutative.

Article information

Ark. Mat., Volume 41, Number 1 (2003), 85-94.

Received: 22 November 2001
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

2003 © Institut Mittag-Leffle


Gaussier, Hervé; Merker, Joël. A new example of a uniformly Levi degenerate hypersurface in C 3. Ark. Mat. 41 (2003), no. 1, 85--94. doi:10.1007/BF02384568.

Export citation


  • Baouendi, M. S., Ebenfelt, P. and Rothschild, L. P., Real Submanifolds in Complex Space and Their Mappings, Princeton math. Ser. 47, Princeton Univ. Press, Princeton, N. J., 1999.
  • Cartan, É., Sur la géométrie pseudo-conforme des hypersurfaces de l’espace de deux variables complexes, I, Ann. Mat. Pura Appl. 11 (1932), 17–90, (or Oeuvres II, 1231–1304); II, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 1 (1932), 333–354, (or Oeuvres III, 1217–1238).
  • Chern, S. S. and Moser, J. K., Real analytic hypersurfaces in complex manifolds, Acta Math. 133 (1974), 219–271.
  • Ebenfelt, P., Uniformly Levi degenerate CR manifolds: the 5-dimensional case, Duke Math. J. 110 (2001), 37–80.
  • Freeman, M., The Levi form and local complex foliations, Proc. Amer. Math. Soc. 57 (1976), 369–370.
  • Gaussier, H. and Merker, J., Estimates on the dimension of the symmetry group of a system of kth order partial differential equations, Preprint 12, Université de Provence, Marseille. 2001.
  • Merker, J., Lie symmetries of integrable systems of holomorphic second order partial differential equations, Preprint, 2002.
  • Olver, P. J., Applications of Lie Groups to Differential Equations, Springer-Verlag, Heidelberg, 1986.
  • Olver, P. J., Equivalence, Invariants, and Symmetry, Cambridge Univ. Press, Cambridge, 1995.
  • Piatetski-Shapiro, I. I., Automorphic Functions and the Geometry of Classical domains, Gosudarstv. Izdat. Fiz.-Mat. Lit., Moscow, 1961 (Russian). English transl.: Gordon and Breach, New York-London-Paris, 1969.
  • Sukhov, A., Segre varieties and Lie symmetries, Math. Z. 238 (2001), 483–492.